My 54-year-old mom had a nosebleed two days ago that lasted five to seven minutes. Her BP usually never crosses 106/66, but after the nosebleed, her BP is 148/99. Since the day of her nosebleed, she has been feeling pressure in her nose and eyes. I wonder if it was sudden high blood pressure or something else. I think it might be due to the weather too since we live in a country that is too hot. But, I still wonder why the BP is high and why she feels pressure. The doctor said her CBC and sugar reports are normal too. She is not overweight and has not suffered from any major disease. She had an eye cataract operation about 15 years back. She has been prescribed Dicynone 500 mg thrice daily for ten days and Bicovit Vitamin B12. Please help.
Welcome to icliniq.com.
A nosebleed can be due to many causes, and the most common is a local injury. But, in your case, it seems like the high blood pressure (BP) itself is causing the nosebleed. I suggest you check her BP at different times of the day and get an average. If it is still high, she is said to be stage 1 hypertensive.
Weight is not the only factor that contributes to a high BP. Many other factors like stress, hormonal surges, and anxiety can contribute to a high BP. Even in normal-weight individuals, sometimes bad lipids are high in level.
So, I suggest you get her ECG (electrocardiogram), lipid profile, TSH (thyroid stimulating hormone), and serum creatinine checked to rule out other pathologies.
Do follow up with the reports.
Have a nice day.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. your knowledge and teaches you hypertension facts .. ... Read fullDo low TSH level and Low FT4 mean hyperthyroid?
Hello doctor, I am currently having acne on my cheeks and I am applying Benzoyl peroxide gel on my acne. It only reduces the inflammation but bumps are not reducing. I also have pigmentation caused by acne before. What may be the reason? I usually ge... Read fullWill increased TSH level harm the baby's brain growth?
Hello doctor, I am currently having acne on my cheeks and I am applying Benzoyl peroxide gel on my acne. It only reduces the inflammation but bumps are not reducing. I also have pigmentation caused by acne before. What may be the reason? I usually ge... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now